MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: the patient's exact age is unknown; however, it was reported that the patient was over the age of 18.H6: imdrf device code a1502 captures the reportable event of a stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng proximal covered stent was to be implanted in the middle third of the esophagus to treat malignant stricture secondary to esophageal cancer during an esophageal stent implantation procedure performed on (b)(3) 2023.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the stent was difficult to position, and it was deployed near the pharynx.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a1502 captures the reportable event of a stent positioning issue.Block h10: the ultraflex esophageal ng proximal covered stent and delivery system were received for analysis.Visual investigation found that the stent was fully expanded and deployed from the delivery system, and the shaft was kinked.No other damages were noted with the stent or the delivery system.Product analysis did not confirm the reported event of the stent positioning issue because this event occurred during the procedure and was not possible to replicate in the laboratory of analysis, and there was no objective evidence or descriptive conditions to confirm the reported event.Additionally, the investigation concluded that the additional finding of shaft kinking was most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician (force applied), which could have resulted in the damage encountered in the device.Therefore, a review and analysis of all available information indicated that the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng proximal covered stent was to be implanted in the middle third of the esophagus to treat malignant stricture secondary to esophageal cancer during an esophageal stent implantation procedure performed on (b)(6) 2023.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the stent was difficult to position, and it was deployed near the pharynx.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18367045
Report Number3005099803-2023-06749
Device Sequence Number7730841
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0030180657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale